MAUDE Adverse Event Report: ARGON MEDICAL DEVICES BIOPINCE FULL CORE BIOPSY INSTRUMENT 18G X 15CM

ARGON MEDICAL DEVICES BIOPINCE FULL CORE BIOPSY INSTRUMENT 18G X 15CM
Model Number 360-1580-01
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The reporter stated from the lead tech and physician's perspective: "dr.(b)(6) was the attending on the case for the renal bx.On the first pass, the device fired and collected a sample, but it was believed the device fired at 33mm instead of the selected 23mm throw length.The device was observed and the throw length adjuster was still on the 23 mm throw length.A second pass was done and measurement on the us machine showed the device did fire at 33 mm instead of the selected 23, and the throw length adjuster was still at the selected 23 mm.A new device was opened, tested, and used for the remained of the bx.That device was inspected by dr.(b)(6) and dr.(b)(6) as well, and they all agreed the device was firing on the 33mm length even though the throw length adjuster was on the 23 mm throw.When looking back at the us images, it looks like the device jumps back and then forward when fired.Two other devices of that lot we opened and tested and appeared to be fine and firing correctly at the 23 mm throw." the customer does not have the needle used for the case with the initial issue, the resident discarded it.They have the label from the packaging.There is a video of the second throw on the case, as well as a still image of the approximate measurement of the throw.
 
Additional Manufacturer Narrative
The sample was returned to argon for investigation.The investigation is currently in progress.A follow-up report will be submitted upon investigation completion.
 
Additional Manufacturer Narrative
A review of the manufacturing and inspection records for this lot was conducted.No deviations or non-conformances were found.One opened sample and eleven unopened samples were returned from the customer for review.A visual inspection of the opened device was performed, and no damage was found.The device was test fired five times and functioned as designed.The unopened device will be tested during the failure investigation study.The complaint is confirmed.A failure investigation has been initiated to determine the root cause of this issue, and implement any corrective actions needed.

Brand Name
BIOPINCE FULL CORE BIOPSY INSTRUMENT 18G X 15CM
Common Device Name
BIOPINCE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
kelly mayer
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key19662831
Report Number0001625425-2024-01060
Device Sequence Number12418109
Product Code KNW
UDI-Device Identifier00886333224005
UDI-Public(01)00886333224005(07)270501(10)11570132
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K904987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number360-1580-01
Device Lot Number11570132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown